Empowering People Hurt by Big Businesses

Local (415) 319-8833
Toll Free (855) 534-0061

FDA REQUIRES DESIGN CHANGES TO FENTANYL PATCHES

FDA Requires Design Changes To Fentanyl Patches

September 23, 2013 - As part of its efforts to regulate dangerous pharmaceuticals, the FDA issued a drug safety communication requiring changes to the design of Duragesic (fentanyl) pain patches so that the patches can be seen more easily. Fentanyl patches are dangerous and prone to cause accidental exposure because they retain potent amounts of the active narcotic ingredient even after use. According to the FDA, accidental exposure to these patches can cause serious harm and death in children and others. The FDA notes it continues to receive reports of such deaths. The changes mandated by the FDA are aimed at making the patches more easily visible to patients and caretakers, reducing the chances of patches being left on patients or in places accessible to children. Please see the FDA website for more information about the fentanyl patch and other dangerous pharmaceuticals.

Source: FDA -http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm369457.htm

Categories